You can get him physically examined by another doctor for a second opinion
. It all depends upon the elevation of liver enzymes level(moderately or severely elevated). Your treating doctor needs to see if the liver damage can be reversed.
Liver failure is a life threatening condition, it demands urgent medical care. Chemotherapy
drugs can cause liver inflammation or damage(hepatitis, cirrhosis, necrosis).
The patient should report urgently if symptoms(severe fatigue
, nausea, vomiting, jaundice, abdominal pain
etc) arise to the treating doctor so that the chemo can be stopped.
However, when acute liver failure
occurs patient may not experience much symptoms. Milk Thistle plant can treat liver inflammations in patients undergoing chemotherapy, according to research studies. You are suggested to get your brother re-examined by another doctor & get him treated urgently.
Hope I have answered your query. Let me know if I can assist you further.
Dr. Nupur K, General & Family Physician